Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 19, 2018, 7:21 PM CDT for Obion County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2018, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 19, 2018, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
County Obion County, TN
The radar
The Paducah radar (KPAH), 90 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3860 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 21.5
The text
As transmitted.
998 WWUS84 KMEG 200021 SPSMEG Special Weather Statement National Weather Service Memphis TN 721 PM CDT THU JUL 19 2018 TNZ002-003-020-200045- Weakley TN-Obion TN-Gibson TN- 721 PM CDT THU JUL 19 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 PM CDT FOR... Southwestern Weakley County in northwestern Tennessee... Southeastern Obion County in northwestern Tennessee... Northwestern Gibson County in northwestern Tennessee... At 720 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located 7 miles east of Troy, or 8 miles south of Union City, moving east at 40 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southwestern Weakley...southeastern Obion and northwestern Gibson Counties should monitor this storm closely. LAT...LON 3634 8886 3616 8881 3617 8916 3635 8917 TIME...MOT...LOC 0020Z 288DEG 34KT 3630 8904 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:21 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 19, 6:21 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Memphis TN
621 PM CDT Thu Jul 19 2018
.DISCUSSION...
Updated for 00z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 334 PM CDT Thu Jul 19 2018/
DISCUSSION...
Skies are partly cloudy across the forecast area this afternoon
with temperatures ranging from the mid 80s to lower 90s. A few
thunderstorms have popped up over portions of north Mississippi
and west Tennessee this afternoon. Some additional thunderstorms
may pop up early this evening and some thunderstorms may move into
the forecast area from southeast Missouri. There could be a severe
storm or two tonight mainly west of the Mississippi with damaging
winds as the main threat. Temperatures will remain quite warm
with lows Friday morning in the mid 70s.
On Friday, a cold front will drop south into Missouri and Kansas.
Thunderstorms are expected to develop ahead of the front and some
of this activity may move into mainly northern sections of the
forecast area. Temperatures will be rather hot on Friday with
highs in the low to mid 90s. Heat index values are expected to
reach or exceed 105 degrees over most of the forecast area so will
be issuing a Heat Advisory for Friday.
The cold front will move into the region Friday night bringing
more thunderstorms with it. Some of these thunderstorms could be
severe with damaging winds and possibly large hail expected.
Temperatures will remain warm with lows Saturday morning in the
mid 70s. The cold front will move out of the forecast area on
Saturday with thunderstorms possible over eastern sections.
Temperatures will be a little cooler with highs in the low to mid
70s. Heat index values should remain below 105.
The cold front will be south of the region Saturday night with dry
weather expected. An upper level disturbance will drop into middle
Tennessee on Sunday with some thunderstorms possible over eastern
sections of the forecast area. Most of the thunderstorms that
develop Sunday should be out of the forecast area by Sunday night.
Scattered afternoon thunderstorms will be possible on Monday.
Another cold front will approach the region on Tuesday and move
into the forecast area for Wednesday and next Thursday. Scattered
thunderstorms will be found ahead of the front all three days.
Temperatures will not be as hot from Monday through Thursday.
ARS
&&
.AVIATION...
00z TAFs
VFR...though MKL could see light fog/MVFR VSBY late tonight.
Convection forecast not as confident. Showers and a few storms
early will be isolated. Stronger complex in Missouri could hold
together and affect the northern TAF sites between 20/06z-20/12z.
For now kept the forecast more optimistic with VC remarks. Later
in the period greater confidence of better storm coverage...which
is likely to reach MEM after 21/01z. Light southeast to south
winds overnight...increasing to 6-11kts with gusts at JBR.
JAB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
Heat Advisory from 11 AM to 8 PM CDT Friday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory until 8 PM CDT this evening for Dunklin.
Heat Advisory from 11 AM to 8 PM CDT Friday for Dunklin-Pemiscot.
MS...Heat Advisory until 8 PM CDT this evening for Coahoma-DeSoto-
Panola-Quitman-Tallahatchie-Tate-Tunica.
Heat Advisory from 11 AM to 8 PM CDT Friday for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Heat Advisory until 8 PM CDT this evening for Shelby-Tipton.
Heat Advisory from 11 AM to 8 PM CDT Friday for Chester-Crockett-
Dyer-Fayette-Gibson-Hardeman-Haywood-Lake-Lauderdale-
Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 19, 3:46 PM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 346 PM CDT Thu Jul 19 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-202300- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 346 PM CDT Thu Jul 19 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A Heat Advisory is in effect for areas along and west of the Mississippi river this afternoon. Heat Indices will range from 105 to 109F today. In addition, there is a Slight Risk for severe storms this afternoon and this evening for areas west of the Mississippi River. There is a Marginal Risk for severe thunderstorms this afternoon and this evening over the remainder of the Mid-South. Damaging winds and heavy rainfall are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Heat Advisory is in effect for much of the Mid-South on Friday. Heat indices may range from 105 and 109 degrees across most of the Mid-South. There is a Enhanced Risk for severe weather across much of west Tennessee and northeast Mississippi on Friday. There is a Slight Risk for severe weather across the remainder of the Mid-South on Friday. The primary hazard will be damaging wind. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today and again on Friday.
In the hours before
Special weather statement, Jul 19, 3:03 PM CDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
303 PM CDT THU JUL 19 2018
TNZ052-053-091-192045-
Chester TN-Madison TN-McNairy TN-
303 PM CDT THU JUL 19 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 PM CDT
FOR...
Chester County in southwestern Tennessee...
Southeastern Madison County in southwestern Tennessee...
Northeastern McNairy County in southwestern Tennessee...
At 302 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Chickasaw State
Park, moving east at 10 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Chester...southeastern Madison and northeastern McNairy
Counties should monitor this storm closely.
LAT...LON 3532 8843 3530 8879 3532 8880 3533 8879
3534 8880 3553 8886 3559 8861 3558 8861
3559 8860 3559 8857 3554 8854 3551 8849
TIME...MOT...LOC 2002Z 254DEG 8KT 3543 8875Special weather statement, Jul 19, 6:12 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
612 PM CDT THU JUL 19 2018
TNZ002-200000-
Obion TN-
612 PM CDT THU JUL 19 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 PM CDT
FOR...
Obion County in northwestern Tennessee...
At 612 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Clayton, or 10
miles south of Hickman, moving east at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Obion County should monitor this storm closely.
LAT...LON 3650 8895 3626 8896 3630 8941 3638 8938
3640 8936 3642 8937 3647 8935 3648 8934
3651 8934
TIME...MOT...LOC 2312Z 291DEG 18KT 3643 8925Special weather statement, Jul 19, 7:01 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
701 PM CDT THU JUL 19 2018
MSZ002-TNZ088-089-200045-
Marshall MS-Fayette TN-Shelby TN-
701 PM CDT THU JUL 19 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 PM CDT
FOR...
Northwestern Marshall County in northwestern Mississippi...
Southwestern Fayette County in southwestern Tennessee...
Southeastern Shelby County in southwestern Tennessee...
At 701 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Eads, or near
Cordova. This storm was nearly stationary.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Marshall...southwestern Fayette and
southeastern Shelby Counties should monitor this storm closely.
LAT...LON 3499 8972 3500 8974 3525 8975 3525 8950
3469 8944 3469 8972
TIME...MOT...LOC 0001Z 315DEG 4KT 3517 8966Special weather statement, Jul 19, 7:02 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
702 PM CDT THU JUL 19 2018
TNZ002-003-200045-
Weakley TN-Obion TN-
702 PM CDT THU JUL 19 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 PM CDT
FOR...
Weakley County in northwestern Tennessee...
Northeastern Obion County in northwestern Tennessee...
At 702 PM CDT...a strong thunderstorm producing ${allThreat}over
Martin, moving southeast at 10 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Weakley and northeastern Obion Counties should monitor this
storm closely.
LAT...LON 3650 8852 3612 8853 3612 8856 3618 8891
3621 8895 3622 8896 3650 8894
TIME...MOT...LOC 0002Z 293DEG 7KT 3630 8884Special weather statement, Jul 19, 7:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 721 PM CDT THU JUL 19 2018 TNZ002-003-020-200045- Weakley TN-Obion TN-Gibson TN- 721 PM CDT THU JUL 19 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 PM CDT FOR... Southwestern Weakley County in northwestern Tennessee... Southeastern Obion County in northwestern Tennessee... Northwestern Gibson County in northwestern Tennessee... At 720 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located 7 miles east of Troy, or 8 miles south of Union City, moving east at 40 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southwestern Weakley...southeastern Obion and northwestern Gibson Counties should monitor this storm closely. LAT...LON 3634 8886 3616 8881 3617 8916 3635 8917 TIME...MOT...LOC 0020Z 288DEG 34KT 3630 8904
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:02 PM CDT | Special Weather Statement | MEG | Weakley | 43 min |
| Jul 19, 7:29 PM CDT | Special Weather Statement | MEG | Henry | 46 min |
| Jul 19, 7:37 PM CDT | Special Weather Statement | MEG | Gibson | 38 min |
| Jul 19, 7:54 PM CDT | Areal Flood Advisory | MEG | Fayette, Shelby | 82 min |
| Jul 19, 7:55 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 50 min |
| Jul 19, 8:09 PM CDT | Special Weather Statement | MEG | Gibson | 51 min |
| Jul 19, 8:21 PM CDT | Special Weather Statement | MEG | Henry | 39 min |
| Jul 19, 8:26 PM CDT | Special Weather Statement | MEG | Fayette | 49 min |
| Jul 19, 8:35 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 29 min |
| Jul 19, 8:51 PM CDT | Special Weather Statement | MEG | Hardeman | 39 min |
| Jul 19, 9:51 PM CDT | Special Weather Statement | MEG | Haywood | 24 min |
| Jul 19, 10:13 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Madison | 18 min |
| Jul 20, 3:34 AM CDT | Excessive Heat Warning | MEG | Lauderdale, Shelby, Tipton | 16 hr |
| Jul 19, 7:01 PM CDT | Special Weather Statement | MEG | Marshall | 44 min |
| Jul 19, 7:36 PM CDT | Special Weather Statement | MEG | Marshall | 39 min |
| Jul 19, 8:00 PM CDT | Special Weather Statement | MEG | Coahoma | 45 min |
| Jul 19, 8:11 PM CDT | Special Weather Statement | MEG | Benton | 49 min |
| Jul 19, 8:13 PM CDT | Special Weather Statement | MEG | Quitman | 47 min |
| Jul 19, 8:48 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 42 min |
| Jul 19, 8:50 PM CDT | Special Weather Statement | MEG | Tippah | 40 min |
| Jul 19, 8:59 PM CDT | Special Weather Statement | MEG | Tate | 46 min |
| Jul 19, 9:01 PM CDT | Special Weather Statement | MEG | Panola, Quitman | 44 min |
| Jul 19, 9:29 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 29 min |
| Jul 19, 9:30 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Tate | 45 min |
| Jul 19, 9:32 PM CDT | Special Weather Statement | MEG | Lafayette | 43 min |
| Jul 19, 9:46 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Yalobusha | 33 min |
| Jul 19, 10:19 PM CDT | Special Weather Statement | MEG | Lafayette, Panola | 41 min |
| Jul 19, 10:56 PM CDT | Special Weather Statement | MEG | Yalobusha | 49 min |
| Jul 19, 11:20 PM CDT | Special Weather Statement | MEG | Pontotoc | 40 min |
| Jul 19, 11:39 PM CDT | Special Weather Statement | MEG | Yalobusha | 51 min |
| Jul 19, 11:40 PM CDT | Special Weather Statement | MEG | Pontotoc, Union | 50 min |
| Jul 20, 11:50 AM CDT | Special Weather Statement | MEG | Coahoma | 40 min |
| Jul 20, 6:20 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 18 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.